Alert archive / Louisiana / Special Marine Warnings in 2021

Special Marine Warning 87, NWS Lake Charles, LA

June 21, 2021

NWS Lake Charles, LA issued this special marine warning at Jun 21, 2021, 10:44 AM CDT. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 21, 2021, 10:44 AM CDT (15:44 UTC)
Expired
Jun 21, 2021, 11:30 AM CDT
In force
46 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Hail
0.0 in
Wind
40.0 mph

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special marine warning went out at Jun 21, 6:52 AM CDT, 3 hours 52 minutes earlier.

Area forecast discussion, Jun 21, 6:52 AM CDT, 3 hours 52 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
652 AM CDT Mon Jun 21 2021

.DISCUSSION...
12Z 21JUNE2021 TAFs

&&

.AVIATION...
Active weather expected today. There is a weak trough over the
gulf triggering morning showers in the vicinity of some of the
southern terminals. Later on in the day a frontal boundary will
swing south into the area bringing additional showers and
thunderstorms. Mainly VFR CIGS and VIS to last for this TAF cycle
however possible category changes could occur during periods of
heavy rain or thunderstorms. For now, opted to leave out TEMPOs
for aforementioned VIS / CIG restrictions due to the uncertainty
of timing for heavier storms.
Stigger/87

&&

.PREV DISCUSSION... /issued 436 AM CDT Mon Jun 21 2021/

DISCUSSION...

SHORT TERM (Today through Tuesday)...
Showers over the offshore marine zones and the lower Atchafalaya
Basin this morning. This activity is in response to a weak trough
over the gulf and showers will continue through the rest of the
day in that area. The main feature of the short term is another
upper level trough that will approach the region out of the
northwest. PWATS are over two inches thanks to the stream of gulf
moisture into the lower levels. 1 to 3 inches are expected over
the short term, with locally higher amounts possible. WPC has
placed the southern 2/3rds of the CWA in a Slight Risk for
excessive rainfall with the northern third in a Marginal Risk.
Opted to hold off on issuing a Flash Flood Watch. The area has had
a little time to dry out unlike most of last month. However
issuance of a FF.A is not completely off the table, especially for
areas along and south of the I-10 corridor. Afternoon max
temperatures will fortunately run a bit lower over this period
with todays temps in the upper 80s to lower 90s. Tomorrow a few
degrees cooler in the mid to upper 80s. Stigger/87

LONG TERM (Wednesday through Tuesday)...
High pressure by Wednesday aftn will extend from the northeast US
down into Texas. The stalled frontal bndry draped along the nrn gulf
coast lifts to the north and into Arkansas later in the day and this
will keep the region in a unstable air mass. The combination of gulf
moisture... aftn CAPES around 3500 j/kg... PWAT numbers near two
inches... diurnal heating and a active C-Brz boundary on Wednesday
and Thursday will be the focus of afternoon convection. On the good
side... precip will help to trend overall afternoon temps back at
bit. The main threat with storms during this period will be cloud to
ground lightning.

Convection tapers off on Friday but begins to pickup again on
Saturday into Sunday as another weak system slides down from the
northwest. The system looks to hold across northeast Texas and
northern Louisiana and as a result gulf moisture will remain down
along the coast. Further enhancement will be provided by an upper
lvl trof swinging down into central Texas during this period.
Overall we are looking at a typical wet pattern for the
summertime.
Kuyper/19

MARINE...
Elevated onshore flow and seas from 4 - 6 feet will continue
through early this week, with showers and thunderstorms increasing
as deepening Gulf moisture interacts with a weak disturbance
aloft. Rain chances will remain above normal through mid-week as a
surface front approaches the area from the northwest and stalls.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  91  72  84  71 /  80  80  60  10
LCH  89  75  89  74 /  80  80  90  20
LFT  87  74  87  74 /  80  80  90  20
BPT  89  74  89  74 /  70  80  80  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Exercise Caution until 4 PM CDT this afternoon for
     GMZ450-452-455-470-472-475.

&&
Hazardous weather outlook, Jun 21, 4:59 AM CDT, 5 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
459 AM CDT Mon Jun 21 2021

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-221000-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
459 AM CDT Mon Jun 21 2021

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...Today and tonight.

Scattered showers limited to the LA coast this morning. More showers
to spread inland over the Atchafalaya Basin over the morning, and
widespread showers for all areas this afternoon. A few storms could
produce brief heavy rains, gusty winds and occasional cloud to ground
lightning, but severe weather is not expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Scattered to widespread showers and thunderstorms will develop along
a decaying frontal boundary Wednesday. Additional rounds of
scattered showers and thunderstorms will develop each afternoon
Thursday through Saturday with the highest probabilities across
southwest and south central Louisiana. While widespread severe
weather is not expected, some of these storms will have the
potential to produce gusty winds, torrential rain and frequent
lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-450-452-455-470-472-475-221000-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
459 AM CDT Mon Jun 21 2021

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...Today and tonight.

Exercise caution conditions will persist over the coastal waters
with southerly winds 15 to 20 knots continuing mainly over the
coastal waters from High Island to Cameron 0-60nm.

Scattered showers and thunderstorms over the coastal waters this
morning. A few storms could produce brief heavy rains, gusty winds
and occasional cloud to water lightning, but severe weather is not
expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Scattered to numerous showers and thunderstorms are anticipated
through Wednesday, with activity becoming more widely scattered
through the end of the week. Stronger storms will be capable of
producing locally higher winds and seas, torrential rain and
frequent lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 21, 10:02 AM CDT, 42 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1002 AM CDT Mon Jun 21 2021

LAZ041-074-211545-
Calcasieu LA-East Cameron LA-
1002 AM CDT Mon Jun 21 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CAMERON AND SOUTHEASTERN
CALCASIEU PARISHES UNTIL 1045 AM CDT...

At 1001 AM CDT, Doppler radar was tracking a strong thunderstorm near
Lake Charles Regional Airport, moving north at 15 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Lake Charles, Westlake, Iowa, Lake Charles Regional Airport, Moss
Bluff, Hacketts Corner, Lebleu Settlement and Holmwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3001 9326 3033 9327 3028 9303 3026 9303
      3026 9300 3019 9300 2998 9310
TIME...MOT...LOC 1501Z 192DEG 12KT 3006 9318

24
Special weather statement, Jun 21, 10:35 AM CDT, 9 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1035 AM CDT Mon Jun 21 2021

LAZ032-033-043-044-211615-
Acadia LA-Lafayette LA-St. Landry LA-Evangeline LA-
1035 AM CDT Mon Jun 21 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LAFAYETTE...
SOUTHEASTERN EVANGELINE...ACADIA AND CENTRAL ST. LANDRY PARISHES
UNTIL 1115 AM CDT...

At 1035 AM CDT, Doppler radar was tracking a strong thunderstorm over
Richard, or 7 miles west of Church Point, moving north at 25 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Opelousas, Crowley, Eunice, Rayne, Ville Platte, Church Point, Mamou,
Iota, Sunset, Duson, Pine Prairie, Washington, Cankton, Chataignier,
Mowata, Prairie Ronde, Maxie, Mire, Savoy and Egan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3060 9194 3014 9226 3014 9228 3015 9229
      3013 9230 3012 9233 3022 9254 3081 9249
TIME...MOT...LOC 1535Z 197DEG 23KT 3042 9233

24

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 10:02 AM CDTSpecial Weather StatementLCHCalcasieu43 min
Jun 21, 10:04 AM CDTSpecial Marine WarningLCH56 min
Jun 21, 10:35 AM CDTSpecial Weather StatementLCHAcadia, Evangeline, Saint Landry40 min
Jun 21, 12:48 PM CDTSpecial Weather StatementLCHAllen42 min
Jun 21, 1:23 PM CDTSpecial Marine WarningLCH37 min
Jun 21, 2:08 PM CDTSpecial Marine WarningLCH45 min
Jun 21, 2:29 PM CDTSpecial Weather StatementLCHVernon46 min
Jun 21, 3:45 PM CDTSpecial Weather StatementLCHLafayette, Saint Martin45 min
Jun 21, 6:23 PM CDTFlash Flood WarningLCHAcadia, Allen, Evangeline, Saint Landry3 hr
Jun 21, 6:44 PM CDTSpecial Weather StatementLCHRapides76 min
Jun 21, 2:51 PM CDTSpecial Weather StatementLCHJasper24 min
Jun 21, 5:15 PM CDTSpecial Weather StatementLCHJasper30 min

Nearby

Special Marine Warnings in Louisiana, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.